advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Alabama, USA:

For the past three months, my 14 year old daughter, diagnosed with diabetes six months ago, has been losing her vision for several minutes and her legs (front and back) and ankles have started hurting for no reason. On the back of her legs, she is starting to get huge knots. I am very concerned. What could this mean? What should I do?

Answer:

The knots might be granuloma annulare because of the location and your daughter's gender. See Erkek E, Karaduman A, Bukulmez G, Senturk N, Ozkaya O. An unusual form of generalized granuloma annulare in a patient with insulin-dependent diabetes mellitus. Acta Derm Venereol 2001 Jan-Feb;81(1):48-50 or Europaean.J.Endo.145:101,2001.

This does seem to be associated with type 1A (autoimmune) diabetes and hypothyroidism in Autoimmune Polyglandular Syndrome II. I would suggest a biopsy and a second opinion.

MS

[Editor's comment: The loss of vision may be related to your daughter's eyes adjusting to blood glucose changes. I suggest she see an ophthalmologist for evaluation. SS]

DTQ-20020215171033
Original posting 28 Feb 2002
Posted to Other Illnesses

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:30
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.